MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; CEMENTLESS HIP STEM
Model Number 01.12.23SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 september 2018: lot 177576: (b)(4) items manufactured and released on 12 march 2018.Expiration date: 2023-03-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional product implanted in primary, not explanted during the additional surgery: cup: mpact 01.32.152dh acetabular shell ø52 two-holes (k132879), lot 172585: (b)(4) items manufactured and released on 03 october 2017.Expiration date: 2022-09-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on sep 4, 2018: intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.
 
Event or Problem Description
On (b)(6) 2018 the agent was in theatre with the surgeon who informed him that the patient was found to have a gt fracture immediately after primary case.The intra-op x-ray taken during primary didn't show any evidence of fracture with trial implants in place.However the post op xray in recovery showed a possible gt fracture.The patient was sent off for ct scan and it was confirmed there was femur, gt and pelvic fracture.A medacta rep attended the primary case and said there was nothing untoward during the procedure, patient was not overweight and there was no mention of fracture during the procedure or underlying extensive disease bone disease.The surgeon stated that the patient had avn.The patient was reoperated on (b)(6) 2018: no medacta implant was revised, but only cables were applied.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7897542
Report Number3005180920-2018-00716
Device Sequence Number1797774
Product Code JDI
UDI-Device Identifier07630030802638
UDI-Public07630030802638
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number01.12.23SN
Device Lot Number177576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR